Juvederm and Restylane- Why does my body eat it up so fast!? (photo)

The end of April I rec'd one full syringe of Juvederm in my lips, which lasted about 2 weeks. The middle of July, I rec'd one full syringe of Restylane, however, now 4 weeks later I am noticing my lips deflating. (2 different doctors). Any suggestions on a more permanent solution? I don't understand what I might be doing wrong?

Doctor Answers 1

HA injectables

Both Juvederm and Restylane are haluronic acid (HA) injectables composed of polysacchardies which occur naturally in the human body. In order to increase the durability of HA's, stabilization is achieved by cross-linking with several substances. The degradation of these injectables is similar for all patients, and it is most significant for the lips. There is nothing that you have done to contribute to this degradation, the lips seem to lose filller most rapidly. I often use fat as a filler, because it is soft and supple (and your own DNA), but it truth, it degrades at about the same rate as HA fillers in the lips. Some of the more permanent fillers available are not recommended for the lips.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.